Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 55, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 10, 2014, 3:21 PM CDT for 4 counties in Kansas. It was in force for 54 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2014, 3:21 PM CDT (20:21 UTC)
- Expired
- May 10, 2014, 4:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Butler County, KS, Cowley County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 38 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 3:21 PM CDT | HAIL 1 | 4 Wsw Oxford, KS | TRAINED SPOTTER REPORTED PEA TO QUARTER SIZED HAIL. TIME IS APPROXIMATED FROM RADAR. |
| May 10, 3:30 PM CDT | HAIL 1 | Oxford, KS | TIME IS BASED ON RADAR. |
| May 10, 3:46 PM CDT | HAIL 1 | 2 Ssw Udall, KS | |
| May 10, 3:55 PM CDT | HAIL 0.88 | 2 E Udall, KS | TIME IS ESTIMATED FROM RADAR. |
| May 10, 4:03 PM CDT | HAIL 1 | 8 N Winfield, KS | TRAINED SPOTTER REPORTED QUARTER HAIL AT US HIGHWAY 77 AND 82ND ROAD. TIME IS ESTIMATED FROM RADAR. |
| May 10, 4:04 PM CDT | HAIL 1 | 4 S Rock, KS | QUARTER SIZE HAIL REPORTED AT K15 AND US 77. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 2:26 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1969 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
535
WUUS53 KICT 102021
SVRICT
KSC015-035-173-191-102115-
/O.NEW.KICT.SV.W.0055.140510T2021Z-140510T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
321 PM CDT SAT MAY 10 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
NORTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 415 PM CDT
* AT 318 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OXFORD...AND
MOVING NORTHEAST AT 25 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
WINFIELD...OXFORD...BELLE PLAINE...MULVANE...UDALL...ROSE HILL...
DOUGLASS...ATLANTA AND ROCK.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 15 AND 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.
&&
LAT...LON 3770 9710 3741 9671 3710 9719 3729 9745
TIME...MOT...LOC 2021Z 224DEG 21KT 3727 9722
HAIL...1.25IN
WIND...70MPH
$$
ES4 follow-up statements
402
WWUS53 KICT 102031
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
331 PM CDT SAT MAY 10 2014
KSC015-035-173-191-102115-
/O.CON.KICT.SV.W.0055.000000T0000Z-140510T2115Z/
SUMNER KS-SEDGWICK KS-BUTLER KS-COWLEY KS-
331 PM CDT SAT MAY 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COWLEY...SOUTHWESTERN BUTLER...SOUTHEASTERN SEDGWICK AND NORTHEASTERN
SUMNER COUNTIES UNTIL 415 PM CDT...
AT 329 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OXFORD...AND
MOVING NORTHEAST AT 25 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
WINFIELD...BELLE PLAINE...MULVANE...UDALL...ROSE HILL...DOUGLASS...
ATLANTA AND ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.
&&
LAT...LON 3770 9710 3741 9671 3710 9719 3729 9745
TIME...MOT...LOC 2031Z 224DEG 21KT 3730 9718
HAIL...1.50IN
WIND...70MPH
$$
BILLINGS WRIGHT605
WWUS53 KICT 102037
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
337 PM CDT SAT MAY 10 2014
KSC173-102047-
/O.CAN.KICT.SV.W.0055.000000T0000Z-140510T2115Z/
SEDGWICK KS-
337 PM CDT SAT MAY 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SEDGWICK COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3747 9729 3748 9714 3765 9715 3769 9710
3741 9671 3710 9719 3729 9745
TIME...MOT...LOC 2037Z 224DEG 21KT 3732 9715
$$
KSC015-035-191-102115-
/O.CON.KICT.SV.W.0055.000000T0000Z-140510T2115Z/
SUMNER KS-BUTLER KS-COWLEY KS-
337 PM CDT SAT MAY 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COWLEY...SOUTHWESTERN BUTLER AND NORTHEASTERN SUMNER COUNTIES UNTIL
415 PM CDT...
AT 334 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OXFORD...AND
MOVING NORTHEAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
WINFIELD...UDALL...ROSE HILL...DOUGLASS...ATLANTA AND ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.
&&
LAT...LON 3747 9729 3748 9714 3765 9715 3769 9710
3741 9671 3710 9719 3729 9745
TIME...MOT...LOC 2037Z 224DEG 21KT 3732 9715
HAIL...1.75IN
WIND...70MPH
$$
BILLINGS WRIGHT485
WWUS53 KICT 102051
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
351 PM CDT SAT MAY 10 2014
KSC015-035-191-102115-
/O.CON.KICT.SV.W.0055.000000T0000Z-140510T2115Z/
SUMNER KS-BUTLER KS-COWLEY KS-
351 PM CDT SAT MAY 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COWLEY...SOUTHWESTERN BUTLER AND NORTHEASTERN SUMNER COUNTIES UNTIL
415 PM CDT...
AT 350 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR UDALL...AND
MOVING NORTHEAST AT 25 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
ROSE HILL...DOUGLASS...ATLANTA AND ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.
&&
LAT...LON 3747 9729 3748 9714 3765 9715 3769 9710
3741 9671 3710 9719 3729 9745
TIME...MOT...LOC 2051Z 224DEG 21KT 3737 9709
HAIL...1.25IN
WIND...70MPH
$$
BILLINGS WRIGHT388
WWUS53 KICT 102105
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
405 PM CDT SAT MAY 10 2014
KSC191-102115-
/O.CAN.KICT.SV.W.0055.000000T0000Z-140510T2115Z/
SUMNER KS-
405 PM CDT SAT MAY 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUMNER COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3713 9714 3748 9714 3765 9715 3769 9710
3741 9671
TIME...MOT...LOC 2105Z 240DEG 24KT 3740 9695
$$
KSC015-035-102115-
/O.CON.KICT.SV.W.0055.000000T0000Z-140510T2115Z/
BUTLER KS-COWLEY KS-
405 PM CDT SAT MAY 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COWLEY AND SOUTHWESTERN BUTLER COUNTIES UNTIL 415 PM CDT...
AT 403 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
UDALL...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
DOUGLASS AND ATLANTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.
&&
LAT...LON 3713 9714 3748 9714 3765 9715 3769 9710
3741 9671
TIME...MOT...LOC 2105Z 240DEG 24KT 3740 9695
HAIL...1.25IN
WIND...70MPH
$$
BILLINGS WRIGHTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:05 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 10, 2:05 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 205 PM CDT SAT MAY 10 2014 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 205 PM CDT SAT MAY 10 2014 CONVECTIVE TRENDS AND SEVERE POTENTIAL ARE THE MAIN CONCERNS FOR THE REMAINDER OF MOTHERS DAY WEEKEND. FOR THIS EVENING...A WINDOW FOR SEVERE CONVECTION LOOMS ACROSS EASTERN KANSAS IN THE VICINITY OF THE DEVELOPMENTAL SURFACE WARM FRONT. THE LATEST SPC MESO PARAMETERS ARE SUPPORTIVE OF A SUPERCELL STORM MODE WITH A SIGNAL FOR VERY LARGE HAIL AND EVEN A TORNADO. IF INITIATION IS EARLY ENOUGH LATE THIS AFTERNOON...THIS COULD IMPACT PORTIONS OF SOUTHEAST KANSAS AND THE FLINT HILLS. AN ISOLATED STORM IS ALSO POSSIBLE FURTHER WEST ALONG THE DRY-LINE ACROSS SOUTH CENTRAL KANSAS. OTHERWISE...THE BETTER FOCUS FOR SEVERE CONVECTION SHOULD SHIFT NORTHWARD WITH THE WARM FRONT LATER THIS EVENING AND MAINLY NORTH OF THE FORECAST AREA AFTER MIDNIGHT. FOCUS THEN SHIFTS TO SUNDAY AFTERNOON/EVENING AS THE STRONG COLD FRONT OVERTAKES THE DRY-LINE ACROSS CENTRAL KANSAS. INTENSE SURFACE HEATING WITH TEMPERATURES AROUND 90F WILL LEAD TO A VERY UNSTABLE AIRMASS JUST EAST OF THE FRONT...WITH VERY IMPRESSIVE DEEP LAYER SHEAR. WHILE THE ENVIRONMENT WILL BE SUPPORTIVE OF SUPERCELLS IN THE FIRST FEW HOURS OF STORM INITIATION...FLOW ALOFT BECOMING MORE PARALLEL WITH THE COLD FRONT SHOULD TEND TO RESULT IN TRANSITION TO A LINEAR MODE AS THE EVENING PROGRESSES ON SUNDAY. THAT SAID...BESIDES THE RISK FOR SUPERCELL TORNADOES AND LARGE HAIL...A TORNADO RISK COULD CONTINUE WITH THE TRANSITION TO A QUASI-LINEAR MODE...ESPECIALLY PREFERENTIALLY ON THE SOUTHERN MOST CELLS AS THEY DEVELOP ALONG THE FRONT. THE SEVERE RISK SHOULD DIMINISH ON SUNDAY NIGHT AND HOPEFULLY MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS WILL EXPERIENCE MORE NUMEROUS COVERAGE OF CONVECTION FOR MUCH NEEDED RAINFALL. MUCH COOLER WEATHER IS STILL ON TAP FOR EARLY NEXT WEEK AS THE MEAN LONGWAVE UPPER TROF SLOWLY MIGRATES EAST ACROSS THE PLAINS. LINGERING PRECIP WILL MAINLY AFFECT FAR EASTERN KANSAS ON MONDAY WITH DRY WEATHER FOR ALL AREAS ON TUESDAY. DARMOFAL .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 205 PM CDT SAT MAY 10 2014 LITTLE CHANGE TO THE OUTER PERIODS OF THE FORECAST WITH A COOL AND GENERALLY DRY WEATHER PATTERN AS THE DEEP UPPER LONGWAVE MIGRATES FROM THE MISSISSIPPI VALLEY ACROSS THE EASTERN CONUS. KED && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1257 PM CDT SAT MAY 10 2014 THE STUBBORN STRATUS OVER SE KS HAS FINALLY DISSIPATED. THERE ARE NO CONCERNS UNTIL THIS EVENING WHEN ISOLD TSRA MAY DEVELOP OVER SE KS. THE ISOLD NATURE DICTATES KEEPING VCTS OUT OF KCNU...FOR NOW. SCT/WDLY SCT TSRA ARE POSSIBLE OVER PART OF CNTRL KS (NAMELY KSLN) 06-09Z WHERE CLOSEST TO MOIST CONVERGENT AXIS ALONG DEVELOPING E-W ORIENTED WARM FRONT. AS THE WARM FRONT APPROACHES THE KS/NEBRASKA BORDER THE TSRA SHOULD LIKEWISE BECOME MORE NUMEROUS BUT N OF KSLN & KRSL. HAVE LEFT SUCH MENTION OUT OF BOTH TERMINALS BUT WOULD REQUIRE ATTENTION ON THIS EVENING WITH 11/00Z & 11/06Z EDITIONS. AS THE WRN PLAINS SFC CYCLONE DRIFTS E ACROSS THE TX/OK PANHANDLES HIGH OCTANE LWR-DECK MOISTURE WILL SURGE N OVER PRIMARILY SC & SE KS WHERE IFR CIGS ARE LIKELY VERY LATE TONIGHT/VERY EARLY SUN MORNING. ES && .FIRE WEATHER... ISSUED AT 205 PM CDT SAT MAY 10 2014 STRONG SOUTH WINDS AND VERY WARM TEMPERATURES AHEAD OF A STRONG COLD FRONT ON SUNDAY WILL ELEVATE THE GRASSLAND FIRE DANGER INTO THE VERY HIGH AND POSSIBLY EXTREME CATEGORY DURING THE AFTERNOON ACROSS PORTIONS OF CENTRAL KANSAS. SOME UNCERTAINTY EXISTS AS TO THE MOVEMENT AND TIMING OF THE COLD FRONT...SO CONFIDENCE IS LOW TO ISSUE A FIRE WEATHER HEADLINE AT THIS TIME. HOWEVER IF CURRENT EXPECTATIONS HOLD...THEN A RED FLAG WARNING AND WIND ADVISORY MAY BE ISSUED WITH THE NEXT ROUTINE FORECAST UPDATE EARLY SUNDAY. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 68 91 56 64 / 20 20 60 40 HUTCHINSON 65 91 52 60 / 20 40 70 30 NEWTON 66 89 54 62 / 30 30 70 50 ELDORADO 67 88 59 64 / 30 10 70 60 WINFIELD-KWLD 69 90 60 67 / 20 10 60 50 RUSSELL 61 89 46 55 / 20 50 60 30 GREAT BEND 62 91 45 56 / 20 50 60 30 SALINA 63 90 52 61 / 30 50 70 40 MCPHERSON 64 90 52 60 / 30 40 70 40 COFFEYVILLE 69 88 68 72 / 20 10 40 70 CHANUTE 67 87 67 69 / 30 20 50 70 IOLA 66 87 67 69 / 40 20 60 70 PARSONS-KPPF 68 87 68 71 / 30 10 40 70 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 10, 2:52 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 252 PM CDT SAT MAY 10 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-112000- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 252 PM CDT SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING FOR LOCATIONS MAINLY EAST OF THE KANSAS TURNPIKE. THE MAIN RISKS WILL BE HAIL TO 2 INCHES IN DIAMETER AND DAMAGING WINDS TO 70 MPH. CHANCES FOR THUNDERSTORMS WILL CONTINUE OVERNIGHT FOR MUCH OF THE AREA. WHILE THE RISK FOR SEVERE WEATHER WILL DIMINISH...A FEW STRONG STORMS WITH SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE BEST CHANCE FOR THUNDERSTORMS AND SEVERE WEATHER IS STILL EXPECTED LATE SUNDAY AFTERNOON INTO EARLY SUNDAY NIGHT...AS A STRONG COLD FRONT MOVES ACROSS THE AREA. THE STRONGEST STORMS WILL BE CAPABLE OF HAIL TO 2 INCHES IN DIAMETER...DAMAGING WINDS TO 75 MPH AND TORNADOES. THE GREATEST RISK FOR SEVERE WEATHER IS EXPECTED ALONG AND WEST OF THE KANSAS TURNPIKE. LOCALLY HEAVY RAIN IS POSSIBLE WITH THE SLOW MOVING FRONT ON SUNDAY NIGHT ACROSS MUCH OF THE AREA. A CHANCE FOR THUNDERSTORMS WILL LINGER INTO MONDAY ACROSS SOUTHEAST KANSAS. HOWEVER STRONG OR SEVERE STORMS ARE NOT ANTICIPATED. VERY HIGH TO EXTREME GRASSLAND FIRE DANGER IS EXPECTED ON SUNDAY AFTERNOON FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. VERY HIGH FIRE DANGER IS POSSIBLE MONDAY AND TUESDAY...GENERALLY FOR LOCATIONS ALONG AND WEST OF HIGHWAY 14. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING FOR AREAS EAST OF THE KANSAS TURNPIKE. ACTIVATION IS MORE LIKELY SUNDAY AFTERNOON IN CENTRAL KANSAS...AND OVER CENTRAL AND SOUTH CENTRAL KANSAS SUNDAY EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Special weather statement, May 10, 3:13 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
313 PM CDT SAT MAY 10 2014
KSZ069-092-093-102045-
BUTLER-COWLEY-SUMNER-
313 PM CDT SAT MAY 10 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
NORTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 345 PM CDT
* AT 310 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR OXFORD...OR 9 MILES EAST OF
WELLINGTON...MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
WINFIELD...OXFORD...UDALL AND ROCK.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3726 9739 3748 9718 3748 9715 3750 9715
3758 9708 3732 9679 3712 9723
TIME...MOT...LOC 2013Z 227DEG 23KT 3725 9722
ESThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:13 PM CDT | Special Weather Statement | ICT | Cowley | 32 min |
| May 10, 3:38 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 67 min |
| May 10, 4:09 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 66 min |
| May 10, 4:14 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood | 61 min |
| May 10, 5:06 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 39 min |
| May 10, 5:12 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood | 63 min |
| May 10, 5:20 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick, Sumner | 55 min |
| May 10, 6:03 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Elk, Greenwood | 42 min |
| May 10, 6:13 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 47 min |
| May 10, 6:40 PM CDT | Special Weather Statement | ICT | Sedgwick | 35 min |
| May 10, 6:42 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 48 min |
| May 10, 6:57 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 48 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.